Acne waved its inflammatory wand and disgraced my face at age 16.
Intolerant of benzoyl peroxide.
Blemishes controlled with contraceptive pill (Diane 35 ED) and oral antibiotics.
Doxycycline and Minocycline were not effective.
Erythromycin and Bactrim kept skin beautiful for a period of 8 months each. Bacterial resistance thereafter.
Unfortunately, I used a potent topical steroid on my facial skin for a period of 9 months in 2011 to 2012. I was unaware of the horrible side effects associated with long term application. It kept my skin acne free for the entire duration. Upon stopping, my skin got congested. A lot of comedones appeared on my forehead.
GP made matters worse by prescribing me Metrogel. I wanted the oral version, but he refused. This gel dried my skin out more and irritated my eyes. He then prescribed me ClindaTech. I experienced a severe reaction to this. Skin developed a red, itchy/bumpy rash all over my forehead, cheeks, and chin.
Acne and texture of my skin continued to worsen.
GP referred me onto a dermatologist in September 2012. I could not secure an appointment until November 2012.
I regret ever seeing a specialist. She has ruined my life.
My acne wasn't particularly bad when I consulted with her. I just had micro-bumps all over my forehead, and about 4 inflamed pimples on my chin. I was more concerned with the damage I had caused to my skin through the topical steroid misuse. My forehead took on a shiny, yet rough appearance. The dermatologist assured me that my skin was not damaged and that the rough texture was due to blocked pores. She strongly advised to to commence oral Isotretinoin. I was reluctant to start this. I told her that I did not want my skin to thin out more. I told her that I did not want to look aged. She lied and stated that Isotretinoin is used as an anti-ageing product and that it actually stimulates collagen production.
I ingested one 20mg tablet on 05/11/12 and experienced diaphoresis that evening. My veins rose to the surface and I had difficulty initiating sleep. The following morning, I awoke to an intense headache and transient blurred vision. I decided to cease the course.
Within 10 days of consumption, my hair had become extremely dry. The back of my scalp was stinging and itching, and my hair felt thinner (especially when placed into a pony tail). The amount of acne on my chin had increased severely and was host to large, bright red, painful papules and pustules. My skin was visibly drier. I also observed an abundance of vellus hairs growing upon my face and body.
I am still dealing with these side effects.
Doctors are now trying to diagnose me with having PCOS. A gynecologist told me to go back on the contraceptive pill (as I had been off it all of last year). I have been on it for one month and it is awful. My acne flared up and spread to my cheeks. My skin is drying out more. I am gaining weight and feel bloated all of the time.